Alert archive / Michigan / Small Craft Advisories in 2013
Small Craft Advisory 67, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 9, 2013, 10:40 AM EDT. It took effect at Sep 9, 2013, 4:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2013, 10:40 AM EDT (14:40 UTC)
- In effect from
- Sep 9, 2013, 4:00 PM EDT
- Expired
- Sep 10, 2013, 6:00 PM EDT
- In force
- 26 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 6:44 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 9, 6:44 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 644 AM EDT MON SEP 9 2013 LATEST UPDATE... UPDATE/AVIATION .SYNOPSIS... ISSUED AT 338 AM EDT MON SEP 9 2013 A WARM FRONT WILL LIFT NORTH ACROSS SOUTHWEST MICHIGAN TODAY. IT WILL BRING A FEW SHOWERS AND MAYBE A THUNDERSTORM...MAINLY THIS MORNING. THEN HOT AND HUMID CONDITIONS CAN BE EXPECTED TONIGHT AND TUESDAY. MANY AREAS INLAND FROM LAKE MICHIGAN WILL REACH INTO THE 90S ON TUESDAY. THEN A COLD FRONT IS EXPECTED TO SAG INTO THE AREA TUESDAY NIGHT AND WEDNESDAY BRINGING A RETURNED CHANCE OF RAIN AND TEMPERATURES RETREATING INTO THE 80S. MUCH COOLER WEATHER...WITH TEMPERATURES IN THE 60S AND 70S...IS EXPECTED FOR THE LATTER PART OF THE WEEK. THERE COULD BE ANOTHER CHANCE FOR RAIN BY SUNDAY. && .UPDATE... ISSUED AT 635 AM EDT MON SEP 9 2013 BAND OF SHOWERS AND THUNDERSTORMS FROM NEAR SHELBY THROUGH GRAND RAPIDS DOWN TO BATTLE CREEK WAS ADVANCING EAST. POPS WERE RAISED EARLY THIS MORNING TO ACCOUNT FOR THIS. BY MID MORNING MOST OF THE RAIN SHOULD BE GONE. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 338 AM EDT MON SEP 9 2013 WARM ADVECTION SHOWERS...AND POSSIBLE THUNDER...WILL BE MOVING THROUGH THE CWA THROUGH THE FIRST HALF OF THE DAY. RAISED POPS TO LIKELY OVER THE NW CWA...BUT THIS IS MAINLY THROUGH ABOUT MID MORNING. THE PCPN SHOULD BECOME MORE ISOLATED OR EVEN END THIS AFTERNOON AS THE WARM FRONT MOVES NORTH ACROSS THE CWA. BEHIND THE FRONT HUMIDITY LEVELS WILL INCREASE MAKING FOR A STEAMY NIGHT. TEMPS SHOULD REMAIN IN THE 70S FOR ALL BUT THE FAR NORTH. DECIDED TO ADD A 30 POP TO THE FAR NE CWA AS THE CAP WILL NOT BE AS STRONG THERE. THE REST OF THE CWA WILL BE WITHIN THE WARM SECTOR AND SHOULD BE MAINLY PCPN FREE. VERY HOT AND HUMID DAY EXPECTED FOR TUESDAY. LOW TO MID 90S LOOK LIKELY FOR THE SE HALF OF THE CWA...WITH UPPER 80S TO AROUND 90 NW DUE TO A SLIGHTLY COOLING SW WIND COMING OFF OF LAKE MICHIGAN. THE COLD FRONT SAGS IN BY TUESDAY NIGHT. HOWEVER IT WEAKENS AS IT DOES SO...AS IT BECOMES MORE PARALLEL TO THE UPPER FLOW. THIS SHOULD RESULT IN THE NORTHERN CWA HAVING THE BEST CHC FOR PCPN. THE FRONT CONTINUES TO WASH OUT INTO WEDNESDAY. WITH THIS IN MIND...IT MAY NOT RAIN MUCH ACROSS ACROSS AREAS SOUTH OF I-96. ALSO WITH THE FRONT SAGGING IN SLOWLY...I TWEAKED TEMPS UPWARD OVER THE SE CWA FOR WED WHERE TEMPS MAY APPROACH 90 AGAIN. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 338 AM EDT MON SEP 9 2013 THE MAIN CHALLENGES IN THE LONG TERM DEALS WITH HOW COLD THE TEMPERATURES WILL BECOME AND THE CHANCES FOR RAIN. MODELS ARE IN DECENT AGREEMENT IN SHOWING STRONGER COLD AIR ADVECTION THURSDAY INTO THURSDAY NIGHT. THE 850 MB THERMAL TROUGH ARRIVES THURSDAY NIGHT WITH VALUES OF ROUGHLY 6 TO 8 DEGREES C. THE SURFACE PRESSURE GRADIENT IS SHOWN TO WEAKEN THURSDAY NIGHT. SO THE COMBINATION OF DECREASING WINDS AND A CHILLY AIRMASS IN PLACE SHOULD ALLOW FOR TEMPERATURES FALLING INTO THE 30S DURING THIS PERIOD. WILL NEED TO MONITOR THE FROST POTENTIAL...ESPECIALLY NORTH AND EAST OF GRAND RAPIDS. THESE COOLER 850 MB TEMPERATURES SHOULD HOLD DAYTIME HIGHS IN THE 60S FOR MOST LOCATIONS FOR FRIDAY. ANY WARM AIR ADVECTION WILL BE SLOW TO DEVELOP...SO SATURDAY IS LIKELY TO END UP COOLER THAN NORMAL AS WELL. MID LEVEL RIDGING PUSHES IN BY THE END OF THE DAY. MODELS ARE IN FAIRLY GOOD AGREEMENT CONCERNING THE ARRIVAL OF AN UPPER TROUGH SUNDAY. THIS PROGRESSIVE SYSTEM HAS ENOUGH AMPLITUDE TO WARRANT THE MENTION OF SHOWERS ON SUNDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 635 AM EDT MON SEP 9 2013 IFR WILL REMAIN POSSIBLE WHERE THE HEAVIER STORMS OCCUR. TAFS WILL REFLECT THIS. BY 15Z THE STORMS SHOULD BE EAST OF KLAN. VFR CONDITIONS WILL STILL BE FORECASTED FOR THIS AFTERNOON AS MIXING DEVELOPS WITH THE HEATING SUPPORTING SOME INCREASE IN THE CLOUD BASES THROUGH THE AFTERNOON. WILL NEED TO MONITOR THE LOW CLOUD FORMATION LATER TONIGHT AS LOW LEVEL RH VALUES INCREASE. WINDS WILL INCREASE LATER TONIGHT...BUT LOOKS LIKE THE GUSTS OVER 25 KNOTS WILL HOLD OFF UNTIL AFTER 12Z TUE. && .MARINE... ISSUED AT 338 AM EDT MON SEP 9 2013 SOUTHWEST FLOW WILL GRADUALLY INCREASE INTO TONIGHT AHEAD OF THE COLD FRONT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED BY LATE TONIGHT AND CONTINUE THROUGH MUCH OF TUESDAY. WINDS AND WAVES SHOULD DIMINISH TUESDAY NIGHT AS THE FRONT MOVES IN. && .HYDROLOGY... ISSUED AT 338 AM EDT MON SEP 9 2013 AREAS OF HEAVY RAIN THIS MORNING MAY LEAD TO SOME URBAN AND POOR DRAINAGE FLOODING. ISOLATED AMOUNTS MAY APPROACH 3 INCHES. THE STORMS WILL PUSH EAST OF LANSING BY 15Z. MUCH LESS IN THE WAY OF RAIN IS FORECASTED FOR THE AFTERNOON AND EVENING. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && UPDATE...MJS SYNOPSIS...JK SHORT TERM...JK LONG TERM...MJS AVIATION...MJS HYDROLOGY...JK MARINE...JK
Hazardous weather outlook, Sep 9, 7:25 AM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 725 AM EDT MON SEP 9 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-101030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 725 AM EDT MON SEP 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THIS MORNING COULD CONTAIN LOCALLY HEAVY RAIN LEADING TO URBAN AND POOR DRAINAGE FLOODING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WINDS THIS MORNING. RAINFALL RATES COULD EXCEED AN INCH PER HOUR IN THE STRONGEST STORMS. ISOLATED AMOUNTS IN EXCESS OF TWO INCHES WILL BE POSSIBLE. LIGHTNING COULD LEAD TO SOME POWER OUTAGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO WEDNESDAY. SEVERE WEATHER IS NOT FORECASTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-101030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 725 AM EDT MON SEP 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ESPECIALLY THIS MORNING WILL LEAD TO HAZARDOUS BOATING CONDITIONS. CLOUD TO WATER LIGHTNING STRIKES ARE EXPECTED. WINDS AND WAVES COULD BE LOCALLY HIGHER NEAR ANY STORMS. STRENGTHENING WINDS WILL LEAD TO BUILDING WAVES LATER TONIGHT. THIS WILL CAUSE HAZARDOUS BOATING AND SWIMMING CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HAZARDOUS BOATING AND SWIMMING CONDITIONS WILL LIKELY PERSIST INTO TUESDAY. SCATTERED THUNDERSTORMS MAY LEAD TO HAZARDOUS BOATING CONDITIONS INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
In the hours before
Local storm report, Sep 9, 8:38 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 AM EDT MON SEP 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HEAVY RAIN 3 SE JENISON 42.88N 85.78W
09/09/2013 M4.85 INCH OTTAWA MI TRAINED SPOTTER
FELL BETWEEN 5AM AND 8AM
&&Local storm report, Sep 9, 8:40 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
840 AM EDT MON SEP 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HEAVY RAIN HASTINGS 42.65N 85.29W
09/09/2013 M1.70 INCH BARRY MI CO-OP OBSERVER
TOTAL SO FAR. TORRENTIAL RAIN OCCURRING AT THIS TIME.
&&
MEADELocal storm report, Sep 9, 8:54 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 AM EDT MON SEP 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM FLOOD GRANDVILLE 42.91N 85.76W
09/09/2013 KENT MI PUBLIC
STREET FLOODING ALL OVER GRANDVILLE. SOME ROADS
IMPASSABLE.
&&
MWALTONLocal storm report, Sep 9, 10:07 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 AM EDT MON SEP 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HEAVY RAIN HASTINGS 42.65N 85.29W
09/09/2013 M2.17 INCH BARRY MI CO-OP OBSERVER
STORM TOTAL. RAIN HAS ENDED.
&&
MEADELocal storm report, Sep 9, 10:14 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1014 AM EDT MON SEP 9 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLOOD 2 SSW GRANDVILLE 42.88N 85.76W
09/09/2013 KENT MI AMATEUR RADIO
RIVERTOWN PARKWAY AT WILSON EAST BOUND,
CLOSED BY LAW ENFORCEMENT FOR WATER OVER THE
ROAD.
&&
IRIS SYSTEMLocal storm report, Sep 9, 10:16 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1016 AM EDT MON SEP 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN 3 WSW HART 43.68N 86.42W
09/09/2013 M2.44 INCH OCEANA MI CO-OP OBSERVER
2.44 INCHES OF RAINFALL FELL FROM 5 AM TO 9 AM.
&&
MWALTONThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:16 AM EDT | Areal Flood Advisory | GRR | Calhoun, Kalamazoo | 6 hr |
| Sep 9, 5:30 AM EDT | Areal Flood Advisory | GRR | Kent, Muskegon, Ottawa | 6 hr |
| Sep 9, 7:10 AM EDT | Special Weather Statement | GRR | Barry | 65 min |
| Sep 9, 7:18 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kent, Ottawa | 57 min |
| Sep 9, 7:47 AM EDT | Areal Flood Advisory | GRR | Barry | 4 hr |
| Sep 9, 9:38 AM EDT | Areal Flood Advisory | GRR | Eaton, Ionia | 6 hr |
| Sep 9, 9:58 AM EDT | Areal Flood Advisory | GRR | Jackson | 6 hr |
| Sep 9, 10:49 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 31 hr |
Nearby
Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.